Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minimal surfaces in tori by Weyl groups

Authors: T. Nagano and B. Smyth
Journal: Proc. Amer. Math. Soc. 61 (1976), 102-104
MSC: Primary 53C40
MathSciNet review: 0431047
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We report a method of constructing compact minimal surfaces immersed in flat Riemannian tori of arbitrary dimension $ n \geqslant 3$ by the use of the Weyl groups of compact simple Lie groups, inspired by H. A. Schwarz [5].

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • [2] B. Lawson, Lectures on minimal submanifolds, Inst. Mat. Pura Appl., Rio de Janeiro, 1973.
  • [3] Tadashi Nagano and Brian Smyth, Minimal varieties and harmonic maps in tori, Comment. Math. Helv. 50 (1975), 249–265. MR 0390974,
  • [4] Robert Osserman, A survey of minimal surfaces, Van Nostrand Reinhold Co., New York-London-Melbourne, 1969. MR 0256278
  • [5] H. A. Schwarz, Gesammelte mathematische Abhandlungen, Vol. I, Springer-Verlag, Berlin, 1890; English transl., Chelsea, New York.
  • [6] Berthold Steßmann, Periodische Minimalflächen, Math. Z. 38 (1934), no. 1, 417–442 (German). MR 1545457,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40

Retrieve articles in all journals with MSC: 53C40

Additional Information

Keywords: Minimal surface, Weyl group, torus
Article copyright: © Copyright 1976 American Mathematical Society